Flood, Livingston
- When
- March 23, 4:24 AM CST to 4:00 PM CST
- Where
- Livingston County, 0.87 mi SW of Saunemin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.891, -88.412
Illinois Route 47 closed due to high water.
Heavy rains caused extensive flooding across east central Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Heavy rains caused extensive flooding across east central Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 23, 2:45 AM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 345 AM CDT FRI MAR 23 2007 .DISCUSSION REGARDING MORNING ZONES/GRIDS... 345 AM HAVE BASED FIRST PERIOD OF FCST ON CURRENT SATLT/RADAR TRENDS. THESE SHOW SHARP CUTOFF OF PCPN ACROSS NRN IL WITH AREA OF RAIN/SHWRS GENLY S OF I-88. CURRENT IR AND WATER VAPOR IMAGERY SUGGESTS THIS NRN EDGE OF PCPN ASSD WITH WEAK SHRT WAVE...NOW MOVG EWD INTO IND...WILL CONT TO SAG SLOLY SWD TDY. THIS IS IN GOOD AGREEMENT WITH NAM WHICH HAS HANDLED THIS EVENT BETTER THAN GFS. WITH CUTOFF LOW OVR SWRN U.S. INDUCING RIDGING DOWNSTREAM OVR PLAINS EXPECT SFC BOUNDARY TO RMN QSTNRY IN CLOSER AGREEMENT WITH NAM. INTERVALS OF ELEVATED CONVECTION WILL BE DIFFICULT TO TIME BEYOND NR TERM...BUT EXPECT ANOTHER LULL THIS AFTN AND TNGT BEFORE NXT WAVE EJECTS OUT OF SW AND ENHANCES LLVL FORCING SAT ITO SAT NGT. MAJOR MODEL DISCREPANCIES ARISE WITH POSITIONING OF WARM/STNRY FRONTAL BOUNDARY NOW RUNNING FROM JUST N OF STL-HUF. GFS LIFTS THIS BOUNDARY FURTHER N AND PUTS MOST OF FA IN AREA OF REPEATED TSTM CLUSTERS WHICH PRODUCE HVY RAINFALL NXT 48 HRS. AGAIN...WILL FAVOR NAM WITH MORE SRN POSN OF FRONT GIVEN TIME OF YR AND PRESENCE OF INDUCE MID/UPR LVL RIDGING TO W-SW. IN EITHER CASE...BODY OF SWRN CUTOFF IS FCST TO EJECT OUT ACRS NRN PLAINS ON SUNDAY...BRINGING THIS FROM THRU RGN. THEREFORE...WITH GO WITH CHC POPS AGAIN ENTR FA AS MILD AMS OVERSPREADS MUCH OF MIDWEST IN REPONSE TO UPPER LOW PASSING TO NW OF AREA. HAVE MADE LTL CHG TO FCST BEYOND 84 HRS AS QUESTIONS REMAIN REGARDING TIMING OF COLD FRONT TRAILING FROM LOW AS IT GETS ABSORBED INTO MAIN CHANNEL OF WLYS. BROAD SWLY UPR FLOW IS FCST TO PERSIST THRU MIDWEEK SUGGESTING COLD FRONT FCST TO AFFECT WRN GRTLKS RGN MON NGT OR TUES WILL EVENTUALLY WASH OUT AS DEEPER TROFFING OCRS OVR NRN/CNTRL RCKYS. MERZLOCK && .AVIATION DISCUSSION FOR 06Z TAFS... 1230 AM THE FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS NORTHERN MO...CENTRAL IL AND NORTHERN IN. FOR THE TAFS SITES...ONLY -RA/SHRA WILL BE PRESENT FOR THE OVERNIGHT HOURS AS THE TS REMAINS CLOSER TO THE STRONGER LIFT ASSOCIATED WITH THE FRONTAL BOUNDARY. HAVE NOT MADE ANY SGFNT CHANGES TO THE TAFS FOR THE OVERNIGHT HRS. THE PRIMARY CHANGE TO THE FORECAST FOR THE 06Z TAFS IS TO LOWER CIGS FOR THE LATE MORNING AND AFTERNOON HOURS. FEEL THAT WITH THE FRONTAL BOUNDARY REMAINING TO THE SOUTH AND WITH ESELY-SELY WINDS AT LOW LEVELS...SHOULD SEE SOME INFLUENCE FROM LAKE MICHIGAN WITH SOME COOLING AND INCREASING RH FOR AN ALREADY MOIST ENVIRONMENT. THUS HAVE INTRODUCED TEMPO MVFR CIGS FOR THE LATE MORNING HRS AND WILL MAINTIAN MVFR CIGS FOR THE REMAINDER OF THE TAF PD. BASED ON THE LATEST RADAR TRENDS AND THE VERY SHORT TERM MODEL GUIDANCE...PARTICULARLY THE 12KM NAM/WRF...EXPECT THAT THE PCPN WILL BE MORE CONVECTIVE AND SHOWERY RATHER THAN STEADY RAIN...SO WOULD ONLY EXPECT VSBY TO OCNLY DROP INTO MVFR RANGES ENOUGH TO JUSTIFY A TEMPO RATHER THAN PREVAILING. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT FRI MAR 23 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-232130- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT FRI MAR 23 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT PERIODS OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE SPREAD EASTWARD ACROSS THE AREA TODAY. NO SEVERE WEATHER IS EXPECTED. HOWEVER...HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE...MAINLY SOUTH OF INTERSTATE 80. RADAR RAINFALL ESTIMATES OF 2 TO 3 INCHES SINCE LAST EVENING HAVE BEEN INDICATED ALONG AND SOUTH OF A LINE FROM PONTIAC TO WATSEKA...AND ON INTO FAR SOUTHERN NEWTON AND JASPER COUNTIES IN NORTHWEST INDIANA. THIS MAY RESULT IN MINOR FLOODING OF LOW LYING AREAS...SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ADDITIONAL PERIODS OF RAIN AND THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND...AND INTO MONDAY. HIGH WATER LEVELS ON AREA RIVERS COMBINED WITH THE NEW RAINFALL MAY AGGREVATE FLOODING PROBLEMS ON AREA STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL AND FLOODING WILL BE APPRECIATED TONIGHT AND FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-232130- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT FRI MAR 23 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS MAY AFFECT SOUTHERN LAKE MICHIGAN SUNDAY THROUGH MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) PM
The national radar mosaic for the moment the first event began.
8 flood. Local standard time, as filed.
Illinois Route 47 closed due to high water.
Small streams in Watseka were flooded, 2.50 inches of rainfall.
Old Route 45 between Chebanse and Clifton closed due to high water. Milford measured 2.75 inches of rainfall.
Route 45 between Onarga and Buckley closed due to high water.
Roads closed countywide due to high water. Chatsworth measured 3.12 inches of rainfall and Fairbury measured 2.36 inches of rainfall.
Several roads closed in Watseka due to high water. Watseka measured 2.58 inches of rainfal.
Street and basement flooding reported in Gilman.
Street and basement flooding reported in Lostant. Streator meassured 2.28 inches of rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22156, 22157, 22158, 22159, 22160, 22256, 22257, 22260.